MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY QUICK CONNECT TUBING SET (5 PACK)

INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY QUICK CONNECT TUBING SET (5 PACK)
Catalog Number C7300
Medical Device Problem Code Inability to Irrigate (1337)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This report is linked to mfg report number 3006697299-2024-00144 and 3006697299-2024-00152, and is for the 2nd surgery: after receiving additional information on mfg report# 3006697299-2024-00144 regarding irrigation issues during surgery involving c7300 cusa clarity quick connect tubing (c7300) indicating that the device only worked sequentially when irrigation was set to a maximum speed of 20 ml/min), the customer explained that this type of issue which increased the duration of surgery by more than 30 minutes continued to happen again and occurred during 3 surgical procedures in total.
 
Additional Manufacturer Narrative
The c7300 cusa clarity quick connect tubing (c7300) was not returned for evaluation, and a device history record (dhr) review was not possible because the lot number is unknown; therefore, a definite root cause determination is not possible.Failure analysis - the customer reported that the ¿irrigation only worked sequentially when irrigation was set at max speed 20 ml/min.¿ it is assumed that there is some sort of anomaly involving the equipment¿s irrigating function; however, it is not clearly understood what is meant by ¿irrigation only worked sequentially." as per the customer¿s internal evaluation/troubleshooting, the problem appears to have been isolated to the tubing component.However, based on the information provided the following may be concluded: the customer reports to be having a situation with cusa clarity tubing and that ¿changing of tubing has worked both times.¿ it seems that they only get flow if the irrigation is set at max speed of 20 ml/min.Potential root cause - as previously stated, a definite root cause cannot be determined without evaluating the unit involved in the reported event.There is a possibility of a faulty tubing set such as a blocked fitting or tube pinched inside the tubing cartridge which would cause irrigation issues.However, based on the above explanation where recurring events involving different lots are experienced at the same customer site could also indicate an internal non-identified issue such as equipment assembly errors.In the information provided it is mentioned that the tubing was exchanged for a different one and that this action corrected the problem; however, there is no mention of removing and reassembling the same unit to troubleshoot if the situation could be related to an incorrect tubing/cartridge assembly.Another possible cause could be that the sliding clamp was inadvertently left in the closed position not allowing irrigation solution to flow through the system.An awareness training addressing the possibility of a pinched irrigation-tube inside the cartridge was recently provided in august 2024.If the device is later returned, the complaint will be reopened to perform the respective evaluation and document the failure analysis.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
CUSA CLARITY QUICK CONNECT TUBING SET (5 PACK)
Common Device Name
CUSA CLARITY
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20362925
Report Number3006697299-2024-00151
Device Sequence Number12757302
Product Code LFL
UDI-Device Identifier10381780126287
UDI-Public10381780126287
Combination Product (Y/N)N
PMA/510(K) Number
K161882
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC7300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer11/07/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown